MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX TUBES BLUSELECT TRACHEOSTOMY; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX TUBES BLUSELECT TRACHEOSTOMY; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 101/815/070
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the length of the inner cannula exceeded the length of the trach leaving a sharp edge to come in contact with the patients trachea.No patient injury was reported.
 
Additional Manufacturer Narrative
This mdr was generated under protocol (b)(4).As a result of warning letter cms# (b)(4).A product sample was received for evaluation.Visual and functional testing were performed.One picture was attached.During the analysis conducted, it could be observed the back side of the packaging product; however, there is not evidence regarding to the failure mode reported.Both cannulas received were inserted into tracheostomy tube and it was observed that cannula overpass the length tube; thus, the failure mode reported is confirmed.The root cause of the reported issue was able to be determined as supplied item.Actions were taken to mitigate the reported issue: supplier started a project to replace the existing 2 cavity.No problems or issues were identified during this device history record review.

Brand Name
PORTEX TUBES BLUSELECT TRACHEOSTOMY
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key17049220
Report Number3012307300-2023-05962
Device Sequence Number20599836
Product Code BTO
UDI-Device Identifier15019517077346
UDI-Public15019517077346
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K173384
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number101/815/070
Device Catalogue Number101/815/070
Device Lot Number4021058
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2023
Initial Report FDA Received Date06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown